Back to Ask the Diabetes Team Ask the Diabetes Team

From Cappamore, County Limerick, Ireland:

Our daughter, aged 5 years, has had type 1 diabetes since she was 2 1/2. The insulin injections sting her quite a lot. Also she gets risen red areas on the injection sites that take a few days to return to normal. Her paediatrician recently changed her insulin (from Novo-Nordisk Mixtard 30 to Lilly Humulin M3) to see if a different preservative might help. While the risen areas occur far less frequently the insulin still stings a lot. Have you ever come across this to such an extent? Have you any advice, please?


I agree with the change in insulin. It often is the preservative that's the problem. I sometimes suggest the following trick for children that find injections painful. Just before the injection, rub the site with an ice cube for a few seconds. This should make the injection painless and may reduce the inflammatory reaction.


Original posting 4 Mar 2000
Posted to Insulin


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:10
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.